Aspirin plus C - Use | Dose | Side effects
This article was medically reviewed by M.Pharm, Marko Tanaskovic on Thu, 27 Dec 2018. To read more about an author, click here.
Aspirin plus C is a drug that contains acetylsalicylic acid (aspirin) and vitamin C (ascorbic acid). This medicine belongs to group of non-steroidal anti-inflammatory drugs (NSAIDs). It has analgesic and antipyretic effect (reduce pain and fever). Due to these effects it is used to treat fever, mild headache, to relieve your cold or flu symptoms.
- It should be avoided in patients under the age of 16, since it can cause Rey's syndrome in these patients (characterized by liver failure and brain damage).
- Aspirin plus C should not be used in patients allergic to acetylsalicylic acid or other similar drugs. If you are experiencing symptoms of an allergy, such as:
- facial swelling,
- tongue swelling,
- itching of the skin,
- difficulty breathing, contact your doctor immediately.
- This non-steroidal anti-inflammatory drug should be avoided in patients with gastric or duodenal ulcer, because it may worsen the condition in such patients.
- It should be used with extra precautions in patients with active bleeding.
- Do not use during the pregnancy, especially in the last three months of pregnancy.
- It also should be used only with extra precautions in patients with liver or kidney disorders.
- Use this drug with extra precautions in patients with asthma, since it may cause narrowing of the bronchi and cause asthmatic attacks.
- It should be used only with extra precautions in patients with gout, considering that in small doses this drug reduces uric acid excretion and may cause gout attack.
- Long-term use of Aspirin plus C may lead to kidney damage.
- If you are using blood thinners, medicines used to treat blood-clotting disorders (also known as anticoagulants), such as:
- warfarin (Farin),
- acenocoumarol (Sinkum 4), you should not use this medication while using these drugs.
Use during pregnancy and breastfeeding
Aspirin plus C is not recommended for use during pregnancy, especially during the last trimester, because some studies have shown that it may cause birth defects. It can be used during pregnancy only if the benefit to the mother outweighs the risk to the child.
Since this drug passes into breast milk and may harm your baby avoid breastfeeding while using Aspirin plus C pills.
How to use
- Aspirin plus C dose for patients aged 16-20 years, is one effervescent tablet (400 mg of acetylsalicylic acid and 240 mg of ascorbic acid), up to three times a day.
- For patients above the age of 21, the dose may be increased, maximum 2 effervescent tablets, up to three times a day.
- Aspirin plus C is found in the form of effervescent tablets, and should be dissolved in a minimum of 250 ml of water and drunk immediately.
- It should be taken after a meal, in order to reduce the risk of stomach side effects.
- The dose should be reduced in patients with impaired hepatic or renal function.
Use with other medications (Interactions)
This drug should be avoided in combination with the following:
- Oral anticoagulants, drugs used to treat blood clotting disorders, such as:
- warfarin (Farin),
- acenocoumarol (Sinkum 4), and others. Concomitant use with these drugs increases the risk of bleeding.
- Medications used for the treatment of social phobia, obsessive-compulsive disorder and depression, such as:
- paroxetine and others. Concomitant use with these drugs increases the risk of bleeding in the digestive tract.
- Drugs used to treat diabetes. Concomitant use of Aspirin plus C with these medications increases the risk of hypoglycemia (low blood sugar levels).
- Valproic acid, used to treat epilepsy.
- Digoxin, used in heart failure treatment.
- Lithium, used to treat depression.
- Diuretics (also known as water pills), used in the treatment of high blood pressure, such as:
- furosemide (lasix),
- spironolactone, and others. Aspirin plus C may reduce the effect of these drugs.
- Medications used to treat high blood pressure, so-called ACE-inhibitors, such as:
- ramipril (Tritace),
- Fosinopril (Monopril),
- Quinapril (Hemokvin), and others. Aspirin may reduce the effect of these drugs.
- Antiplatelet drugs, usually used after a heart attack or stroke, such as:
- ticlopidine and others. Concomitant use with these drugs increases the risk of bleeding.
Tell your doctor about all medications and herbal products you are taking.
Aspirin plus C may cause the following side effects:
- abdominal pain,
- bleeding in the digestive tract,
- Reye's syndrome in children (characterized by liver failure and brain damage),
- liver damage,
- kidney damage,
- allergy, and others.
Bear in mind that Aspirin c plus may often cause bleeding in the digestive tract, which is why you must immediately contact your doctor, if you are experiencing black stools or vomiting that accompanies with blood.
Tell your doctor if you are experiencing any side effects.
Information on this website are provided for educational purposes only and are not intended for medical advice, diagnosis or treatment.
If you have any concerns or questions about your health, you should always consult with a physician or other health-care professional.